Alert archive / Kansas / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this excessive heat warning at Aug 1, 2011, 3:20 AM CDT for 6 counties in Kansas. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 3:20 AM CDT (08:20 UTC)
- Expired
- Aug 1, 2011, 2:38 PM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3406 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS73 KDDC 010820 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 320 AM CDT MON AUG 1 2011 ...VERY HOT WEATHER WILL CONTINUE THROUGH MID WEEK... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND DEWPOINTS IN THE MID 50S TO AROUND 60 DEGREES WILL CREATE HIGH HEAT INDICES THIS AFTERNOON AND EARLY THIS EVENING. THESE CONDITIONS WILL THEN CONTINUE ACROSS SOUTH CENTRAL KANSAS AGAIN ON TUESDAY AND WEDNESDAY AND AS A RESULT A EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. KSZ066-080-081-089-090-011900- /O.UPG.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/ /O.NEW.KDDC.EH.W.0002.110801T0820Z-110804T0100Z/ STAFFORD-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 320 AM CDT MON AUG 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT WEDNESDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREE OR GREATER EACH AFTERNOON AND EARLY EVENING THROUGH WEDNESDAY. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ088-011900- /O.NEW.KDDC.EH.W.0002.110801T0820Z-110804T0100Z/ CLARK- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA 320 AM CDT MON AUG 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT WEDNESDAY. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREE OR GREATER EACH AFTERNOON AND EARLY EVENING THROUGH WEDNESDAY. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ031-046-065-079-011900- /O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/ ELLIS-RUSH-PAWNEE-EDWARDS- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS 320 AM CDT MON AUG 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREE OR GREATER DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
609 WWUS73 KDDC 011042 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 542 AM CDT MON AUG 1 2011 ...VERY HOT WEATHER WILL CONTINUE THROUGH MID WEEK... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND DEWPOINTS IN THE MID 50S TO AROUND 60 DEGREES WILL CREATE HIGH HEAT INDICES THIS AFTERNOON AND EARLY THIS EVENING. THESE CONDITIONS WILL THEN CONTINUE ACROSS SOUTH CENTRAL KANSAS AGAIN ON TUESDAY AND WEDNESDAY AND AS A RESULT A EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. KSZ066-080-081-088>090-012100- /O.CON.KDDC.EH.W.0002.000000T0000Z-110804T0100Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 542 AM CDT MON AUG 1 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREES OR GREATER EACH AFTERNOON AND EARLY EVENING THROUGH WEDNESDAY. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ031-046-065-079-012100- /O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/ ELLIS-RUSH-PAWNEE-EDWARDS- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS 542 AM CDT MON AUG 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
303 WWUS73 KDDC 011938 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CDT MON AUG 1 2011 ...VERY HOT WEATHER WILL CONTINUE THROUGH TUESDAY... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND DEWPOINTS IN THE MID 50S TO AROUND 60 DEGREES WILL CREATE HIGH HEAT INDICES THIS AFTERNOON AND EARLY THIS EVENING. THESE CONDITIONS WILL THEN CONTINUE ACROSS SOUTH CENTRAL KANSAS AGAIN ON TUESDAY. KSZ066-080-081-088>090-020400- /O.CAN.KDDC.EH.W.0002.000000T0000Z-110804T0100Z/ /O.NEW.KDDC.HT.Y.0016.110802T1800Z-110803T0100Z/ /O.EXA.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 238 PM CDT MON AUG 1 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM CDT TUESDAY. THE EXCESSIVE HEAT WARNING HAS BEEN CANCELLED. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING THROUGH TUESDAY. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ065-079-020400- /O.NEW.KDDC.HT.Y.0016.110802T1800Z-110803T0100Z/ /O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/ PAWNEE-EDWARDS- INCLUDING THE CITIES OF...LARNED...BURDETT...KINSLEY...LEWIS 238 PM CDT MON AUG 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING THROUGH TUESDAY. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ031-046-020100- /O.CON.KDDC.HT.Y.0015.000000T0000Z-110802T0100Z/ ELLIS-RUSH- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER 238 PM CDT MON AUG 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES WILL CLIMB TO VALUES OF 105 DEGREES OR GREATER DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE HOT TEMPERATURES WILL ADD STRESS FOR ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND LOW HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 06
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 1, 3:03 AM CDT, 17 minutes earlier.
Area forecast discussion, Aug 1, 3:03 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 303 AM CDT MON AUG 1 2011 .DISCUSSION... DAYS 1-2... WATER VAPOR LOOP THIS MORNING INDICATING MULTIPLE UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER HIGH WHICH BASED ON THE 500MB UPPER AIR ANALYSIS AT 00Z MONDAY WAS LOCATED ACROSS CENTRAL KANSAS. FURTHER NORTH A STRONGER UPPER LEVEL TROUGH WAS LOCATED NEAR THE SOUTHWEST COAST OF CANADA/WEST COAST OR WASHINGTON. AT THE 700MB AND 850MB LEVELS THE WARMEST AIR THIS EVENING WAS STILL LOCATED WEST-NORTHWEST OF THE AREA BUT DPROG/DT OF THESE TEMPERATURES OVER THE LAST 24 HOURS DID INDICATE THAT SOME OF THIS WARMER AIR WAS BEGINNING TO SPREAD EASTWARD INTO PORTIONS OF SOUTH DAKOTA AND WESTERN NEBRASKA. OVER SOUTHWEST KANSAS THIS EVENING A WEAK SURFACE BOUNDARY WAS LINGERING IN THE AREA ALONG WITH SOME MID LEVEL MOISTURE THAT WAS EAST OF THE 700MB BAROCLINIC ZONE. THIS WAS THE AREA ONCE AGAIN THAT THE MAJORITY OF THE LATE DAY STORMS DEVELOPED. THE NAM AND GFS HAS BEEN DOING A DECENT JOB WITH THE MOVEMENT OF THIS SURFACE BOUNDARY AND TODAY BOTH MODELS LIFT THIS SYSTEM OUT OF THE AREA AS A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES DEEPENS AND STARTS TO APPROACH THE COLORADO/KANSAS BORDER. CONVECTION CHANCES LATER TODAY APPEAR TO FOCUS ON THIS LEE TROUGH AND GIVEN THE SUBTLE WAVES STILL ROTATING AROUND THE UPPER HIGH AM UNABLE TO COMPLETELY RULE OUT A FEW LATE DAY STORMS IN OR NEAR OUR FAR WEST/NORTHWEST COUNTIES. LATE DAY INSTABILITY BASED ON NAMS MUCAPES HOWEVER ARE NOT OVERLY IMPRESSIVE (500-600J/KG) SO AT THIS TIME HAVE OPTED TO LEAVE THE FORECAST DRY BUT DID INSERT SOME 10-14% POPS WEST/NORTHWEST OF GARDEN CITY. TEMPERATURES TODAY WILL ONCE AGAIN BE IN THE TRIPLE DIGITS AND GIVEN THE 850-700MB TEMPERATURE TRENDS IT APPEARS THE CURRENT FORECAST WITH HIGHS RANGING FROM 102 TO AROUND 109 STILL LOOKS ON TRACK. THE NAM AND GFS INDICATING GOOD MIXING POTENTIAL TODAY ALSO...ESPECIALLY IN THE AREAS SOUTHWEST OF DODGE CITY AND GARDEN CITY. THIS WILL LIKELY LOWER THE AFTERNOON DEWPOINTS A LITTLE MORE THAN WHAT IS CURRENTLY IN THE GRIDS AND EVEN THE BIAS CORRECT CONMOS THIS MORNING APPEARS TO BE TRENDING TOWARDS SLIGHTLY LOWER DEWPOINTS AS WELL. AS A RESULT HAVE LOWERED DEWPOINT THIS AFTERNOON AND TAKING THIS INTO ACCOUNT THE MINIMUM RELATIVE HUMIDITY VALUES LATE TODAY STILL APPEARS TO STAY ABOVE THE 15%. HEAT ADVISORY HOWEVER STILL LOOKS GOOD WITH HEAT INDEXES IN OUR EAST STILL RANGING FROM AROUND 015 TO 107 DEGREES. ON MONDAY NIGHT A COLD FRONT WILL BEGIN TO DROP SOUTH INTO NORTHERN KANSAS AS THE WASHINGTON STATE UPPER LEVEL TROUGH QUICKLY MOVES EAST OUT OF THE ROCKIES AND INTO THE NORTHERN PLAINS. THE GFS, NAM AND ECMWF ARE ALL IN DECENT AGREEMENT WITH THIS FRONT APPROACHING OUR NORTHERN COUNTY WARNING AREA BY 12Z MONDAY. BY LATE DAY THIS FRONT IS EXPECTED TO DROP SOUTH TO NEAR THE OKLAHOMA STATE LINE. THE WARM AIR THAT WAS OBSERVED AHEAD OF THE FRONT EARLIER THIS EVENING OVER SOUTH DAKOTA AND WESTERN NEBRASKA AT 00Z MON IS EXPECTED TO BE LOCATED ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA DURING THE AFTERNOON ON TUESDAY. MIXDOWN TEMPERATURES AT 00Z WEDNESDAY CONTINUES TO SUPPORT HIGHS AT LEAST AS WARM AS WHAT IS CURRENTLY IN THE GRIDS ACROSS SOUTH CENTRAL KANSAS. FURTHER NORTH HOWEVER AM SOMEWHAT CONCERNED ABOUT THE COOLING THAT WILL BE DEVELOPING DURING THE AFTERNOON IN THE 925-850MB LEVEL. TEMPERATURES MAY STRUGGLE TO CLIMB TO 100 DEGREES IN THE HAYS AREA BUT AT THIS TIME CONFIDENCE IS NOT HIGH ENOUGH JUST YET TO BEGIN LOWERING MAX TEMPERATURES MUCH NORTH OF THE FRONT. AS A RESULT HAVE DECIDED TO LEAVE HIGHS AS IS WITH ONE MORE DAY OF TRIPLE DIGITS FOR ALL OF THE AREA. HEAT INDEX VALUES HOWEVER IN THE NORTH WILL END UP BEING A LITTLE LOWER THAN TODAY WHILE IN SOUTH CENTRAL KANSAS THE HEAT INDEX VALUES WILL ONCE AGAIN CLIMB TO 105 OR MORE. THIS WILL BE THE THIRD DAY SOUTH CENTRAL KANSAS WILL HAVE HEAT INDEX READINGS AT OR ABOVE 105. WITH THIS IN MIND ALONG WITH ANOTHER HOT DAY ANTICIPATED ON WEDNESDAY IN SOUTH CENTRAL KANSAS WITH HEAT INDEX VALUES OF AROUND 105 HAVE DECIDED TO WILL GO AHEAD AND REPLACE THE HEAT ADVISORY FOR SOUTH CENTRAL KANSAS WITH A EXTREME HEAT WARNING. PRECIPITATION CHANCES ALONG AND NORTH OF THIS FRONT BE ON THE INCREASE LATE TUESDAY INTO TUESDAY NIGHT. BASED ON THE LOCATION OF THIS FRONT AT 00Z WEDNESDAY, WARM AIR ADVECTION DEVELOPING NORTH OF THIS FRONT EARLY IN THE EVENING AND MUCAPES HAVE DECIDED NOT ONLY TO KEEP THE CURRENT POPS GOING IN THE WESTERN AND NORTHWEST BUT ALSO WILL BE EXPANDING THE CHANCE FOR THUNDERSTORMS A LITTLE FURTHER EAST. DAYS 3-7... MEDIUM RANGE MODELS INDICATE HIGH PRESSURE ALOFT REMAINING ANCHORED ACROSS THE SOUTH PLAINS THROUGH THE END OF THE WEEK WHILE A SERIES OF H5 VORT MAXES CYCLE NORTHEAST OUT OF THE DESERT SOUTHWEST THEN EJECT EASTWARD ACROSS THE NORTHERN HIGH PLAINS AND FAR NORTHERN CENTRAL PLAINS. ALTHOUGH THE UPPER LEVEL FLOW WILL REMAIN FAIRLY WEAK, THE CHANCE FOR DIURNALLY INFLUENCED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF WESTERN KANSAS, PARTICULARLY WITH AMPLE MOISTURE PRESENT. THE GFS AND ECMWF ALSO HINT AT THE POSSIBLE PRESENCE OF A REMNANT FRONTAL BOUNDARY...INITIALLY ENTERING WESTERN KANSAS TUESDAY...LINGERING IN THE GENERAL AREA THROUGH THE END OF THE WEEK. HOWEVER, WHERE THE BOUNDARY SETS UP IS HIGHLY UNCERTAIN THIS FAR OUT. WILL RETAIN THE MENTION OF SLIGHT POPS FOR ISOLATED THUNDERSTORMS EACH DAY AS A RESULT. TEMPERATURES WILL REMAIN JUST ABOVE SEASONAL AS THE UPPER LEVEL RIDGE CONTINUES TO DOMINATE ACROSS THE SOUTH PLAINS. THE GFS AND ECMWF SHOW THE REMNANT OF A FRONTAL BOUNDARY PROGGED TO PUSH ACROSS MUCH OF WESTERN KANSAS TUESDAY LINGERING ACROSS THE AREA INTO WEDNESDAY. THIS WILL RESULT IN SLIGHTLY LOWER HIGHS ACROSS OUR MORE NORTHWESTERN ZONES WEDNESDAY BUT TEMPERATURES ARE STILL EXPECTED TO CLIMB ABOVE 100F IN OUR SOUTHEAST WHERE H85 TEMPERATURES NEAR 30C WILL POOL AHEAD OF THE BOUNDARY. LOOK FOR HIGHS ONLY UP INTO THE 90S(F) NORTHWEST BEHIND IT. SIMILAR TEMPERATURES ARE EXPECTED THROUGH THE END OF THE WEEK WITH LITTLE CHANGE IN THE OVERALL UPPER LEVEL PATTERN. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THIS EVENING. A LEE SIDE TROUGH OF LOW PRESSURE WILL STRENGTHEN ACROSS EXTREME EASTERN COLORADO TODAY. AS A RESULT, LIGHT SOUTHERLY WINDS THIS MORNING WILL INCREASE 20 TO 30KT BY EARLY THIS AFTERNOON THEN SUBSIDING THIS EVENING WITH THE LOSS OF HEATING. && .PRELIMINARY POINT TEMPS/POPS... DDC 106 75 103 74 / 10 10 20 20 GCK 104 72 101 71 / 10 10 20 30 EHA 102 72 101 71 / 10 10 20 30 LBL 104 74 103 72 / 10 10 20 20 HYS 106 76 100 74 / 10 10 20 30 P28 109 79 110 79 / 10 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-079. EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ066-080- 081-088>090. && FN18/32/32
Hazardous weather outlook, Jul 31, 4:51 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 451 AM CDT SUN JUL 31 2011 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 451 AM CDT SUN JUL 31 2011 /351 AM MDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY ALONG AND EAST OF A HAYS TO COLDWATER LINE. IN THIS AREA HEAT INDEX READINGS OF AROUND 105 DEGREES WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM. PLEASE SEE THE WEATHER MESSAGE FOR SPECIFIC DETAILS. WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP NORTHEAST OF A SCOTT CITY TO JETMORE TO A COLDWATER LINE LATE THIS AFTERNOON OR EARLY THIS EVENING. ANY STORM WHICH MAY DEVELOP WILL BE SHORT LIVED BUT COULD PRODUCE STRONG OUTFLOW WIND GUSTS TO 50 MPH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAT ADVISORY REMAINS IN EFFECT ON MONDAY UNTIL 8 PM FOR LOCATIONS ALONG AND EAST OF A HAYS TO COLDWATER LINE. HEAT INDEX READINGS OF AROUND 105 DEGREES WILL BE POSSIBLE ONCE AGAIN MONDAY AFTERNOON AND MONDAY EVENING. PLEASE SEE THE WEATHER MESSAGE FOR SPECIFIC DETAILS. THE HOT SUMMER WEATHER IS THEN EXPECTED TO CONTINUE ON THROUGH MID WEEK. ON TUESDAY AND WEDNESDAY TEMPERATURES MAY APPROACH 110 DEGREES FROM ASHLAND TO LARNED AND SOUTHEAST TO MEDICINE LODGE AND COLDWATER. EVEN WITH LOW RELATIVE HUMIDITIES, THIS WILL RESULT IN HEAT INDEX READINGS OF 105 OR HIGHER. VERY HIGH TO CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE FOR PORTIONS OF SOUTHWEST KANSAS MONDAY AND TUESDAY. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO NEAR 15 PERCENT AND GUSTY SOUTH WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE. AREAS MORE FAVORABLE FOR THESE CRITICAL FIRE WEATHER CONDITIONS EARLY NEXT WEEK WITH BE SOUTHWEST OF A GARDEN CITY TO DODGE CITY LINE. A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST OVER PORTIONS OF SOUTHWEST KANSAS TUESDAY THROUGH FRIDAY. STRONG DOWNBURST WINDS MAY ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
In the hours before
Local storm report, Jul 31, 9:58 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG ELLIS 38.94N 99.56W
07/31/2011 ELLIS KS AMATEUR RADIO
REPORTS OF TRUCKS BEING BLOWN OVER ON INTERSTATE 70 AT
THE ELLIS JUNCTION. NO ACTUAL MAGNITUDE REPORTED. FROM
800 MHZ RADIO.
0315 PM TSTM WND GST 1 N ELLIS 38.95N 99.56W
07/31/2011 E60.00 MPH ELLIS KS TRAINED SPOTTER
0410 PM TSTM WND GST 5 NE TREGO CENTER 38.93N 99.83W
07/31/2011 E60.00 MPH TREGO KS PUBLIC
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:09 PM CDT | Special Weather Statement | DDC | Hodgeman | 51 min |
| Aug 1, 2:38 PM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pawnee and 2 more | 25 hr |
Nearby
Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.